Volume 7, issue 4 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 3, 1225–1808
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
On smoothable surgery for 4–manifolds

Qayum Khan

Algebraic & Geometric Topology 7 (2007) 2117–2140
Bibliography
1 K S Brown, Cohomology of groups, Graduate Texts in Mathematics 87, Springer (1994) MR1324339
2 S E Cappell, Unitary nilpotent groups and Hermitian $K$–theory I, Bull. Amer. Math. Soc. 80 (1974) 1117 MR0358815
3 S E Cappell, A splitting theorem for manifolds, Invent. Math. 33 (1976) 69 MR0438359
4 S E Cappell, J L Shaneson, Some new four-manifolds, Ann. of Math. $(2)$ 104 (1976) 61 MR0418125
5 A Cavicchioli, F Hegenbarth, F Spaggiari, Manifolds with poly-surface fundamental groups, Monatsh. Math. 148 (2006) 181 MR2244730
6 T D Cochran, N Habegger, On the homotopy theory of simply connected four manifolds, Topology 29 (1990) 419 MR1071367
7 J F Davis, The Borel/Novikov conjectures and stable diffeomorphisms of 4–manifolds, from: "Geometry and topology of manifolds", Fields Inst. Commun. 47, Amer. Math. Soc. (2005) 63 MR2189926
8 F T Farrell, L E Jones, Rigidity for aspherical manifolds with $\pi_1{\subset}\mathrm{GL}_m(\mathbb{R})$, Asian J. Math. 2 (1998) 215 MR1639544
9 M H Freedman, F Quinn, Topology of 4–manifolds, Princeton Mathematical Series 39, Princeton University Press (1990) MR1201584
10 M H Freedman, P Teichner, 4–manifold topology I: Subexponential groups, Invent. Math. 122 (1995) 509 MR1359602
11 I Hambleton, M Kreck, P Teichner, Nonorientable 4–manifolds with fundamental group of order 2, Trans. Amer. Math. Soc. 344 (1994) 649 MR1234481
12 J A Hillman, On 4–manifolds homotopy equivalent to surface bundles over surfaces, Topology Appl. 40 (1991) 275 MR1124842
13 J A Hillman, Four-manifolds, geometries and knots, Geom. Topol. Monogr. 5, Geometry & Topology Publications, Coventry (2002) MR1943724
14 Q Khan, On connected sums of real projective spaces, PhD thesis, Indiana University (2006)
15 R C Kirby, L C Siebenmann, Foundational essays on topological manifolds, smoothings, and triangulations, Ann. of Math. Studies 88, Princeton University Press (1977)
16 R C Kirby, L R Taylor, A survey of 4–manifolds through the eyes of surgery, from: "Surveys on surgery theory, Vol. 2", Ann. of Math. Stud. 149, Princeton Univ. Press (2001) 387 MR1818779
17 V S Krushkal, R Lee, Surgery on closed 4–manifolds with free fundamental group, Math. Proc. Cambridge Philos. Soc. 133 (2002) 305 MR1912403
18 V S Krushkal, F Quinn, Subexponential groups in 4–manifold topology, Geom. Topol. 4 (2000)
19 S López de Medrano, Involutions on manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete 59, Springer (1971) MR0298698
20 I Madsen, R J Milgram, The classifying spaces for surgery and cobordism of manifolds, Annals of Mathematics Studies 92, Princeton University Press (1979) MR548575
21 R J Milgram, A A Ranicki, The $L$–theory of Laurent extensions and genus 0 function fields, J. Reine Angew. Math. 406 (1990) 121 MR1048238
22 A A Ranicki, Algebraic $L$–theory III: Twisted Laurent extensions, from: "Algebraic K–theory, III: Hermitian K–theory and geometric application (Proc. Conf. Seattle Res. Center, Battelle Memorial Inst., 1972)", Lecture Notes in Math. 343, Springer (1973) 412 MR0414663
23 A Ranicki, The algebraic theory of surgery II: Applications to topology, Proc. London Math. Soc. $(3)$ 40 (1980) 193 MR566491
24 A A Ranicki, Algebraic $L$–theory and topological manifolds, Cambridge Tracts in Mathematics 102, Cambridge University Press (1992) MR1211640
25 C P Rourke, The Hauptvermutung according to Casson and Sullivan, from: "The Hauptvermutung book", $K$–Monogr. Math. 1, Kluwer Acad. Publ. (1996) 129 MR1434106
26 S K Roushon, $L$–theory of 3–manifolds with nonvanishing first Betti number, Internat. Math. Res. Notices (2000) 107 MR1741609
27 S K Roushon, Vanishing structure set of Haken 3–manifolds, Math. Ann. 318 (2000) 609 MR1800771
28 J L Shaneson, Non-simply-connected surgery and some results in low dimensional topology, Comment. Math. Helv. 45 (1970) 333 MR0275444
29 D P Sullivan, Triangulating and smoothing homotopy equivalences and homeomorphisms. Geometric Topology Seminar Notes, from: "The Hauptvermutung book", $K$–Monogr. Math. 1, Kluwer Acad. Publ. (1996) 69 MR1434103
30 L Taylor, B Williams, Surgery spaces: formulae and structure, from: "Algebraic topology, Waterloo, 1978 (Proc. Conf., Univ. Waterloo, Waterloo, Ont., 1978)", Lecture Notes in Math. 741, Springer (1979) 170 MR557167
31 R Thom, Quelques propriétés globales des variétés différentiables, Comment. Math. Helv. 28 (1954) 17 MR0061823
32 F Waldhausen, Algebraic $K$–theory of generalized free products I, II, Ann. of Math. $(2)$ 108 (1978) 135 MR0498807
33 C T C Wall, Classification of Hermitian Forms VI: Group rings, Ann. of Math. $(2)$ 103 (1976) 1 MR0432737
34 C T C Wall, Surgery on compact manifolds, Mathematical Surveys and Monographs 69, American Mathematical Society (1999) MR1687388